MAUDE Adverse Event Report: AMBU A/S ASCOPE¿ 4 BRONCHO LARGE SAMPLER SET 5.8/2.8; ASCOPE 4 BRONCHO LARGE SAMPLER SET

AMBU A/S ASCOPE¿ 4 BRONCHO LARGE SAMPLER SET 5.8/2.8; ASCOPE 4 BRONCHO LARGE SAMPLER SET
Catalog Number 478501000
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The ascope did not suction during use.This malfunction caused a delay in resolving atelectasis in a patient.To continue caring for the patient, the medical team had to urgently replace the fiberscope with another device of the same model and lot, which worked properly.Additional information received on 18aug2025: during a bronchial clearance fibroscopy, the fibroscopy equipment stopped suctioning.A complete check of the suction line was carried out, without revealing any upstream failure.The patient, already experiencing desaturation, required a change of fibroscope.A device from the same batch was then used and functioned correctly.However, this incident led to a temporary worsening of desaturation, as well as a delay in clearing the obstruction in a patient with acute lobar pneumonia.
 
Additional Manufacturer Narrative
We were unable to verify the reported failure (no suction) as complaint sample was not returned for investigation.We have reached out to the customer to request further information, however no reply was received.Manufacturing records of the reported lot were reviewed and no abnormalities were identified based on risk document, the possible cause of failure could be due to distal end of working channel was blocked due to secretion, thus caused no suction.However, we are unable to comment further as no sample was returned for investigation.Ambu production perform 100% flow test inspection on each ascope to ensure the products is in good condition before shipment.Production, technical team and quality control have been aware of this feedback via quality alert and we will continue monitoring the market for similar incidents.

Brand Name
ASCOPE¿ 4 BRONCHO LARGE SAMPLER SET 5.8/2.8
Common Device Name
ASCOPE 4 BRONCHO LARGE SAMPLER SET
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key23064060
Report Number1220828-2025-00022
Device Sequence Number9866410
Product Code EOQ
UDI-Device Identifier05707480146017
UDI-Public05707480146017
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number478501000
Device Lot Number1001074150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/18/2025
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown